MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 8 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 8 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202269
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during acl fixation surgery, the surgeon attempted to insert the screw in his usual technique and then noted that the tip of the screw the thread was stripped and could not be started correctly without damaging the graft.A backup device was available to complete the procedure with no delay.No other complications were reported.
 
Additional Manufacturer Narrative
H10, h3,h6: the reported 72202691 screw, biosure healicoil pk, 8mm x 30mm, intended for use in treatment, has not returned for evaluation.Without the reported product a visual and functional evaluation cannot be performed and the customer¿s complaint cannot be confirmed.From the information provided, ¿during acl fixation surgery, the surgeon attempted to insert the screw in his usual technique and then noted that the tip of the screw the thread was stripped and could not be started correctly without damaging the graft¿.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.
 
Additional Manufacturer Narrative
Update part number.

Brand Name
BIOSURE PK 8 X 30MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10300005
Report Number1219602-2020-01086
Device Sequence Number13619882
Product Code MBI
UDI-Device Identifier00885556541173
UDI-Public885556541173
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140879
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72202269
Device Lot Number50819434
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer08/11/2020
08/11/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date08/12/2020
08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;